Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 56, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2006, 3:59 PM MDT for Box Butte County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 3:59 PM MDT (21:59 UTC)
- Expired
- Jun 20, 2006, 4:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 186 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:59 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM MDT, 59 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT TUE JUN 20 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY...STATIONARY FRONT OVER NERN CO WITH RIPE AIR IN PLACE TO NORTH OVER NEBRASKA PANHANDLE. SVR TSTM WATCH INCLUDES THE PANHANDLE UNTIL 03Z. WILL GO WITH SCATTERED STRONG TSTMS EASTERN CWA THIS EVENING...FEWER AND WEAKER STORMS OVER WY...ESPECIALLY RWL TO DGW. SECONDARY COOL PUSH WILL BE COMING SOUTH LATER TONIGHT...HAVE ADDED LOWER CLOUDS TO SOME AREAS EAST OF MOUNTAINS ALONG WITH A FEW SHOWERS. COOLER TEMPS WED FOR SURE...BUT ENOUGH INSTABILITY SETS UP IN THE AFTERNOON AND EVENING FOR 20 TO 30 PERCENT POPS MAINLY EAST OF MOUNTAINS. ENOUGH INSTABILITY MAY GET PULLED BACK TO CYS TO SNY AREA THAT STRONG TSTMS POSSIBLE THERE AGAIN WED AFTERNOON. LATER WED NIGHT ...MORE LOW CLOUDS AND ISOLATED SHOWERS CANNOT BE RULED OUT IN SOME PLACES. HAVE EXPANDED LOW TSTM POPS THU AFTERNOON TO MOST OF EASTERN CWA INSTEAD OF JUST FAR SERN AREAS. .LONG TERM...THU NIGHT THROUGH TUE. RELATIVELY VIGOROUS WEST NORTHWESTERLY FLOW ALOFT WILL PREVAIL FRI THROUGH MON. TUE THE UPPER FLOW WILL BACK TO MORE SOUTHWESTERLY IN RESPONSE TO A CUTOFF LOW DIGGING SOUTHEASTWARD OVER SOUTHERN BRITISH COLUMBIA. WEAK SHORTWAVE DISTURBANCES WILL MOVE RAPIDLY EAST SOUTHEASTWARD IN THE UPPER FLOW WITH THE TIMING OF EACH SHORTWAVE PROBLEMATIC. SURFACE UPSLOPE FLOW WILL PREVAIL DURING MOST OF THE PERIOD AND WILL SERVE TO USHER IN MOISTURE AND INSTABILITY ESPECIALLY EAST OF THE MOUNTAINS. TEMPERATURES WILL BE ABOVE NORMAL...CONTINUING THE TREND OF THIS UNUSUALLY WARM JUNE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH/JR
Hazardous weather outlook, Jun 20, 10:57 AM MDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT TUE JUN 20 2006 WYZ059>067-069-211115- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1057 AM MDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... MAINLY ALONG AND EAST OF THE LARAMIE RANGE. SOME SMALL HAIL AND BRIEF WIND GUSTS TO 45 MPH WILL OCCUR WITH THE STRONGER STORMS. SEVERE DROUGHT WILL CONTINUE ACROSS SOUTHERN LARAMIE COUNTY...AND HIGH WILDFIRE DANGER WILL PERSIST IN CARBON AND ALBANY COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS SOUTHERN LARAMIE COUNTY...AND HIGH WILDFIRE DANGER WILL CONTINUE IN CARBON AND ALBANY COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ068-070-211115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-PINE BLUFFS- 1057 AM MDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH THAT SOME OF THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. SEVERE DROUGHT CONTINUES ACROSS THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS THE SOUTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. JLH
In the hours before
Local storm report, Jun 20, 2:42 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 20 W ALBIN 41.42N 104.49W
06/20/2006 M0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
RGOMEZLocal storm report, Jun 20, 3:33 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 5 N ANGORA 41.94N 103.10W
06/20/2006 M0.75 INCH MORRILL NE TRAINED SPOTTER
&&
MWEILANDLocal storm report, Jun 20, 3:35 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 7 SW ALLIANCE 42.03N 102.97W
06/20/2006 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
MWEILANDLocal storm report, Jun 20, 3:37 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
337 PM MDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 20 W ALBIN 41.42N 104.49W
06/20/2006 M0.88 INCH LARAMIE WY TRAINED SPOTTER
0325 PM HAIL 5 N ANGORA 41.94N 103.10W
06/20/2006 M0.75 INCH MORRILL NE TRAINED SPOTTER
0328 PM HAIL 7 SW ALLIANCE 42.03N 102.97W
06/20/2006 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:24 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 34 min |
| Jun 20, 2:12 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 33 min |
| Jun 20, 2:19 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 41 min |
| Jun 20, 2:34 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 26 min |
| Jun 20, 3:16 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 43 min |
| Jun 20, 4:20 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.